Search the Community
Showing results for tags 'gynecomastia'.
Just an update based on my posts earlier during this year. I ultimately wound up remaining on the oral antipsychotic (Latuda 20mg) which I started taking after completing my 2nd probation term in this decade in January 2018 stemming from a January 2015 motor vehicle offense which ultimately slammed me with a 3rd degree felony (after already acquiring a misdemeanor for resisting arrest on foot in June 2012) related to having schizoaffective disorder and experiencing manic episodes and hallucinations. I was previously diagnosed with Bipolar 1 With Psychotic Features after the 1st incident I was involved in back in June 2012. My main issue the entire time I was serving both probation terms was that I was always court ordered by a judge to continue taking the antipsychotics by injection and to continue my psychological treatment. My primary concerns with the antipsychotic medication was always having intolerable akathisia (inability to sit still), tremendous amounts of weight gain (My height is 5'8 with a small to medium frame and my weight maxed out in January 2018 at almost 310lb after being around 155lb until after June 2012, severe gynecomastia (recently won Risperdal / Invega class-action lawsuit), anxiety, depression, and disorganized speech (currently seeing a speech pathologist to suppress language disorder). Following the completion of my 2nd probation term, I was initially placed on Latuda 40mg taken with food at night and then tested out Fanapt 6mg. I was still experiencing most of the side-effects and was still outright desperate to eliminate all of the symptoms I just mentioned. By the beginning of March 2018, I did ultimately try consulting with my psychiatrist about switching to a mood-stabilizer as monotherapy acting in place of an antipsychotic and accepted the risk that if I actually suffer from schizoaffective disorder and it wasn't Bipolar 1 With Psychotic Features that I would probably relapse and hallucinate again and I was even in agreement to keep a bottle of antipsychotics as a PRN and to just eat them like crazy if anything happened. I discussed everything with him (I never considered him to be a control freak) and he said that he would eventually be willing to try my suggestion but asked me if I had any other idea in mind that involved remaining on an antipsychotic for slightly longer. I suggested to him that I'd be willing to try taking the Latuda at 20mg instead of 40mg before switching to a completely different class of drugs. In retrospect, I'm not even completely certain if any of the oral antipsychotics including the higher dosage of Latuda or Fanapt were even that badly tolerated.. Now, I'm not condemning an entire class of drugs because I now support some of the low-dose oral antipsychotics for myself but I ultimately think that my former overall disgust and intolerance for the antipsychotics was because I was only ever taking them when I was either locked up in county jail and the overall quality of the drugs was really bad and primarily because the only time I was ever actually taking them was when I was taking court-ordered injections. That basically explains why my experience with the mental health system always sucked up to that point. I'm not trying to speak to highly of myself here but my psychiatrist has always said that he considers me to be one of his higher functioning patients, therefore the reason why he thinks I was always so vocal about all the underlying side effects from the injections and was more sensitive to them than the majority of his patients, even at 260, 280 or 310 pounds, my weight was never really a factor for me in terms of reacting to the meds with less sensitivity. It simply didn't matter what injection he would put me on. I was on so many of them including Invega, Aristada, and Invega and they always caused more damage than they did anything positive for me. I always felt like the compromises I had to make to not hallucinate and remain out of legal trouble were simply too much to take. The slow-release form of the injections was always too intense for me but I was honestly being completely forthright when I admitted that I didn't want another episode involving the boys in blue to occur ever again. At the time of my last post, my dosage was already reduced to 20mg and I was still complaining on a regular basis about everything I was still feeling but it wasn't until the end of March when the restless / walking on hot sand feeling finally began to subside. My overall appetite decreased enough to where I lost over 50 pounds by the beginning of the summer (since then the weight loss has stopped at around 260lb unfortunately but I have remained generally stable in terms of my weight). I won a class-action lawsuit against Risperdal / Invega in February and my weight became low enough where my plastic surgeon agreed to perform male-breast reduction surgery on me after denying me previously because I became so overweight / obese after I was released from county jail and the results were very successful without needing revision surgery thus far. My speech disorder did improve a little but unfortunately wasn't completely going away by the end of the summer. I still felt like I had something like aphasia where I couldn't think of common words or name common objects and the words wouldn't return to my mind until 10 or 20 minutes after the conversation took place. The speech pathologist I eventually saw for this referred me to the audiology department at my local hospital for Central Auditory Processing Testing and it was revealed that I do in fact have a language decoding disorder (my intuition was right all along) which is certainly aggravated by having schizoaffective disorder and maybe even still by the medication. I only become somewhat anxiety-ridden and become depressed right after I take the medication with some food, therefore I normally take it right before I go to sleep. By the time I wake up, I am no longer experiencing the anxiety and paranoia but I never become psychotic. Still, the most important thing is that I'm no longer experiencing any of that indescribable akathisia and thank god the weight gain reversed before I hit 350 and I no longer have to walk around with female-like breasts anymore. This is easily the most balanced I've felt since I developed the mental illness in the beginning of this decade. I'm not a morbidly obese zombie with female-like breasts pacing all day and night with akathisia but I'm also not hallucinating and running away from the local police department during a welfare check or speeding from the state troopers on major highways either. The delusions are still there at certain times except mild enough where I just laugh them off most of the time and don't believe the majority my own deception.
So my question is does the gynecomastia(man boobs) which develop in some patients who r on antipsychotics such as paliperidone/risperidone reverse once you stop taking the drug ? I know its caused by prolactin. So will the enlarged man breasts disappear and come to normal size if you stop taking the drug or switch to some other antipsychotic which is less likely to increase prolactin? Are those man breasts permanent ?